Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/25751
Title: Massive Citalopram Overdose Associated with Recurrent Seizures and Bilateral Shoulder Dislocations.
Austin Authors: Zoofaghari, Shafeajafar;Wong, Anselm Y ;Kiarasi, Pegah;Gheshlaghi, Farzad
Affiliation: Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran
Department of Medicine and Radiology, Centre for Integrated Critical Care, Melbourne Medical School, University of Melbourne, Melbourne, Victoria, Australia
Emergency
Department of Medicine, School of Clinical Sciences at Monash Health, Monash University, Melbourne, Victoria, Australia
Department of Clinical Toxicology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran..
Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran
Victorian Poisons Information Centre
Toxicology
Issue Date: 8-Oct-2020
metadata.dc.date: 2020-07
Publication information: Journal of Research in Pharmacy Practice 2020; 9(3): 161-164
Abstract: Selective serotonin reuptake inhibitors (SSRIs) are widely used in the treatment of many types of mental disorders. Citalopram is commonly used as a new generation of SSRIs in this regard; however, unfortunately, its overdose is associated with seizure and heart disorders. The reported case in the present study indicated recurrent seizures, nonspecific ST-T changes, and prolonged QT interval due to the overuse of citalopram. The patient had bilateral anterior shoulder dislocation along with right proximal humerus fracture that was occurred during the seizure. The dislocation was initially reduced and then fixed. Moreover, the seizure was controlled with diazepam without any problems, and cardiac monitoring continued for 2 days. Massive citalopram overdose may be associated with recurrent seizures and QT prolongation. Complications postseizures, such as shoulder dislocations, should be examined for and managed appropriately.
URI: https://ahro.austin.org.au/austinjspui/handle/1/25751
DOI: 10.4103/jrpp.JRPP_20_24
PubMed URL: 33489987
ISSN: 2319-9644
Type: Journal Article
Subjects: Citalopram
seizure
shoulder dislocation
Appears in Collections:Journal articles

Show full item record

Page view(s)

18
checked on Jun 21, 2021

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.